Jump to content

Caffeine/food intolerance


89abc123
 Share

Recommended Posts

Hi,

 

i went cold turkey off lexapro 4.5 years ago. I was on it for 4 years.

 

i feel like I’m mostly over withdrawal but unfortunately have developed a laundry list of food intolerances, allergies and sensitivities.

 

ive also recently finally been diagnosed with adult adhd and can no longer tolerate stimulant medication (I used to dabble with them as a teen and I was fine). This is devastating to me. An irresponsible GP prescribing a 21yo lexapro all those years ago completely destroyed my ability to take life changing stimulant medication. I don’t function well in life and I can’t tolerate the treatment I need.

 

im also intolerant of caffeine, sulphites, aspartame and MSG.

 

has anyone ever gone back to normal after SSRI induced intolerances/sensitivities? Will I be able to take my adhd meds one day?

 

I also have female pssd that never resolved.

 

Link to comment
Share on other sites

Hi, I had major sensitivities develop thanks to reactions to psych drugs and then withdrawal.  I could not handle even the slightest bit of caffeine, white sugar, alcohol, etc for a long time.  However things did improve in my case, and though I have not tried any pills or alcohol since getting totally off psychiatric drugs, I am now able to handle white sugar, caffeine, and other foods I had been avoiding.  I also tolerate some herbs now too which I could not before, and a few supplements.  I don't want to try any mainstream medications though, I am afraid that I am still sensitive and they'd set me back, so can't say if I can tolerate any now or not.

I am not a medical professional and nothing I say is a medical opinion or meant to be medical advice, please seek a competent and trusted medical professional to consult for all medical decisions.

 

Link to comment
Share on other sites

Also I think we need more awareness among doctors that the drugs cause these sensitivities, this is one area of consequences of taking psych drugs we hear almost nothing about except on forums about tapering. Even doctors who are critical of psych drugs don't seem to know this happens.

I am not a medical professional and nothing I say is a medical opinion or meant to be medical advice, please seek a competent and trusted medical professional to consult for all medical decisions.

 

Link to comment
Share on other sites

Hey, I also have food sensitivities now. Have you done a SIBO test and comprehensive stool analysis? They could be helpful. Also, not reacting to medications is quite common especially amongst pssd patients. What are you going to do about pssd? Because clearly it's not going away anytime soon. You could join the pssd forum and post there if you want to. 

Paxil (20mg): Nov. 2012 - June 2014. CT of paxil. Severe psyhological symptoms. Reinstatement of Paxil (20mg): September 2014. Several attempts (4 or 5) of withdrawal, failing each time (due to increased symptoms:hypersensitivity to sounds, panic, anxiety) and reinstating back to 20mg. Last reinstatement was in January 2016. Symptoms still present. Stopped paxil cold turkey by the end of January, and switched to Citalopram (30mg)

Citalopram (30mg): Feb 1st 2016 - March 17 2016. CT off Citalopram.

Escitalopram (10mg): March 18 2016 - April 14 2016

Escitalopram (15mg): April 15 2016 - on going. Symptoms: Anxiety, Panic, Hypersensitivity to sounds, Tinnitus, Anhedonia.

Link to comment
Share on other sites

1 hour ago, UnfoldingSky said:

Also I think we need more awareness among doctors that the drugs cause these sensitivities, this is one area of consequences of taking psych drugs we hear almost nothing about except on forums about tapering. Even doctors who are critical of psych drugs don't seem to know this happens.

 

Absolutely! I was never taught how to taper from my GP. This is had lifelong consequences. The pssd doesn’t bother me as much as not being able to tolerate the stimulant medication I need to keep my adhd under control.

 

my quality of life is extremely poor

Link to comment
Share on other sites

27 minutes ago, koivukovy said:

. Also, not reacting to medications is quite common especially amongst pssd patients. What are you going to do about pssd? Because clearly it's not going away anytime soon. You could join the pssd forum and post there if you want to. 

What do you mean by ‘not reacting to medications is common’? I react severely to medication.

 

id rather not go to pssd forums. The only thing that heals it is time

Link to comment
Share on other sites

Yes sorry I meant not reacting properly. Some people notice that certain drugs or medications lose their effect. Example: alcohol doesn't make me happy/euphoric anymore. It can go eitherway. 

Paxil (20mg): Nov. 2012 - June 2014. CT of paxil. Severe psyhological symptoms. Reinstatement of Paxil (20mg): September 2014. Several attempts (4 or 5) of withdrawal, failing each time (due to increased symptoms:hypersensitivity to sounds, panic, anxiety) and reinstating back to 20mg. Last reinstatement was in January 2016. Symptoms still present. Stopped paxil cold turkey by the end of January, and switched to Citalopram (30mg)

Citalopram (30mg): Feb 1st 2016 - March 17 2016. CT off Citalopram.

Escitalopram (10mg): March 18 2016 - April 14 2016

Escitalopram (15mg): April 15 2016 - on going. Symptoms: Anxiety, Panic, Hypersensitivity to sounds, Tinnitus, Anhedonia.

Link to comment
Share on other sites

On 10/4/2019 at 5:20 AM, 89abc123 said:

 

Absolutely! I was never taught how to taper from my GP. This is had lifelong consequences. The pssd doesn’t bother me as much as not being able to tolerate the stimulant medication I need to keep my adhd under control.

 

my quality of life is extremely poor

 

I hear you on poor quality of life.  I was only able to eat like ten foods when at my worst in withdrawal, I had such issues.  It does get better though.

 

I was thinking a bit more about how there is no awareness among doctors about these sensitivities developing, and thinking maybe we need to do something to address that.

 

One thing people here can do--if you are someone who has decided to be interviewed by media about what's happened to you and you have developed sensitivities or are concerned that in future you won't be able to tolerate certain medications, PLEASE, bring it up in your interview.

 

And anyone writing the experts critical of the drugs, mention it too if you can remember. 

I am not a medical professional and nothing I say is a medical opinion or meant to be medical advice, please seek a competent and trusted medical professional to consult for all medical decisions.

 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy